Discussions that mention altace

Heart Disorders board


Hello,
I have MVP with mild regurgitation. I take Altace 1.25 mg in the mornings. Have taken this for several years. Recently put on diltiazem 120 mg at night. Been taking this for several months. Haven't slept hardly any since. Anyone else had this problem. I thought it would get better after it got in my system but it hasn't. I'm worn out. Have a call in to my cardioligist. Maybe the dose is too strong or he'll switch me to something else. Thanks, Cathy
Cathy,
My sister is takind diltiazem 240 mg. She has no trouble sleeping.
I was taking atenolol and Norvasc (also a channel blocker) and didn't EVER get more than 3 hours a night with it. I attributed the insomnia to the atenolol, but the Norvasc (amlopidine) MAY have been complicit.

Why not try a week without the diltiazem...it would all be gone from your system.

Now however: Altace MAY be causing the famous ACE cough which could be waking you? The ACE blockers coughed me awake every night!
Hello,
The altace hasn't caused me to cough yet. I go to bed at night and it may take 3 hours to finally go to sleep. Then I wake up off and on all night. My cardioligist hasn't called me back yet. I'll take your advice and stop the diltiazem for a week and see if that helps. Thanks! Cathy